Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking avonex injections for last 10 years. Will it be safe to stop this suddenly?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8471 Questions
I am thinking of stopping Avonex injextions after taking them for 10 years. Can I just quit?
Posted Sat, 16 Feb 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 37 minutes later
Hi, thanks for using healthcare magic

Avonex is one of the medications approved for multiple sclerosis. Like most other forms of immunotherapy, it reduces the frequency of relapses and slows the progression of disease.
Persons have stopped using avenox if they are experiencing side effects, have difficulty with the injection, no exacerbations or significant progression during the time they are on the medication.
Persons have stopped it without any complications such as progression but it would be best to discontinue it in consultation with your neurologist.

i hope this helps, feel free to ask any other questions

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor